I've been searching for days for this info. I took heroin and oxcontins for the last 5 months. I was doing $20 worth of heroin a day and when I couldn't get that I took Oxi's sometimes up to 240mg a day. Well I quit. It's been 7days as of today for the heroin and 3 days since I've had the oxi's. I haven't slept at all and getting to the point where I want to dive back in but I won't. Can anyone tell me how long I will feel these symptoms and when will relief come? I can't eat. Everything smells very strong and horrible. I ache and I'm exhausted but I can't get my body to relax. I feel alot of anxiety and fight panick attacks as they come. Can anyone tell me how long you feel like this and when if ever will I sleep again?????????
First of all, I'd like to say good for you! Its one thing to decide we "want" to quit, but to go ahead and do it is another. You want to dive back in, but you won't. That takes SO much will power, its unbelievable.
So essentially, you're on day 3. Regardless of the last time you took heroin, the last time you took anything was 3 days ago. Thats where you count back from.
Typically, day 3 and 4 are the worst, so you should start feeling better by the end of tomorrow. The aches and anxiety should start to settle down, and you'll notice it just like that! To help ease those symptoms today and tomorrow, try taking a hot bath/shower and get outside, moving as much as you can. Its hard, very hard to motivate yourself but you've got to do it.
There's a thread at the top of the board titled "Sample Home Detox." Go take a look and use some of the suggestions. Nothing will completely take the withdrawals away, but there are many things that will help take the edge off.
Now for sleep... Go to the drug store and get some NyQuil or Benedryl. You may not get a whole 8 hours of sleep, but it'll definitely give you a few, at the very least. Right now, your body is looking for the opiate. The receptors are going crazy, searching for something, anything...thats why you can't sleep, thats why your body is jumpy, and thats why you feel so much anxiety. Well, the worst is almost over. You should be very proud of yourself for not diving back in.
Keep in mind that everyone is different. Some people have only 2 days of bad w/d's, while others may have 7 days. The most important thing is you have stopped. Just keep telling yourself "I can do this" and use as many suggestions from the sample home detox to make you less uncomfortable.
Good luck with everything, keep writing, as I'm sure others will help with suggestions too
I am right here with you. I took my last oxycontin wed 11pm. Todays been tough for me also. It would be so much easier to just take a pill and know all your symptoms will disappear. However, all the pain you have thus far indured would be for nothing and the next time you stop the w/d can be worse. You are worth it. Keep writing, it will help
Hello Crabber, congrats my and greatings from a fellow Portlandite. You have taken the hardest step and you should feel good about that. If you are at day 3 you are right at about the hardest part. You aren't constantly vomiting and are actually able to eat something small. Start with some crackers, maybe half a banana. Start getting some of those valuable nutrients in ya, just go slow. I am on day 41 from a bad oxy, vic, perc addiction and Im feeling good. There is hope for ya and it can be done. I found a lot of help from my family but I found a local group that was filled with people exactly like me, addicts. Listening to their stories actually helped me in my struggle to get off all the opiates.
I am here to help you in any way I can. People here are great and they got a lot of good advice.
Crabber, first of all congratulations on your decision. This is the best decision I bet you have made in a long time.
Expect it to only get better from here on out. The first week is the worst, second is better and so on. By the 3rd or fourth week you should be feeling great!
I quit oxys and all the other opiates that go hand in hand with the oxys in April. I gotta tell you, I feel great, so look forward to smiling again, my friend.
Thanks for the support from everyone. One more day is in the books. I think I feel a little better but I'm not sure. I also think I slept but not sure of that either. LOL I know that sounds wierd. Tough to explain. I'm drinking a little more water today and went out this morning and mowed the lawn in the heat trying to sweat some of this stuff out. My legs still feel like they want to run a marathon all on their own but my exhausted body won't let them. I am in better spirits hearing the success of fellow addicts on here. It gives me hope. I plan to continue on this board and help others make it through if I can get through this myself. I hear alot of people say staying away after you're clean is the hardest part. I think the memory of these days would be enough to keep anyone away for life. Anyway thank you again, everyone. It's one more day closer to finding myself again but now I think I'm going to try to eat. LOL Is there anything out there I can eat that doesn't taste so bad? I even tried to eat a popsickle but it was just foul. It tasted like bitter watered down cool aid with no surgar. YUCKKKK!!!! To anyone just starting to quit, days 2 and 3 are really bad but 4 does feel a little better. DON'T GIVE UP!!!! Even though it feels like it you won't die.
Last edited by crabber68; 06-28-2008 at 02:30 PM.
Reason: Mis spelling
OMG, you mowed the lawn. I cant even do a load of laundry. I am soooo proud of you. Also, thanks for the support. Try noodle soup (no chicken).FYI- Alot of people have boosted the use of benedryl. Personally I found it made my legs feel worse. Did you know the inactive ingredient is calcium? Anyway, just wanted you to know you have my support. Have you looked into NA? Reading other board members post it seems like the risk for relapse can be high without help. Think about it.
Praying for you,
Depending on your history, expect the wd symptoms to last a couple weeks, but at the same time, the worst is definetly over after the first week. There will be residual symptoms after that, but they too will dissapear.
I know what you mean about the "not sure if you slept" thing. Doesnt sound wierd, most of us have been there, done that.
Be very proud of yourself at this point, my friend. I know that this is not easy, you deserve all the kudos in the world.
Dont give up. Be strong. Remember the awesome prize of sobriety. When I tell you it feels great, believe me.